Calling all those that use Pitzotifen

Hi

I am interested to hear views from all those that are currently using, or have used in the past, Pitzotifen. It seems to be becoming a treatment of choice for lots of doctors/patients. Can you tell me how much it has helped you and in what way? ie has the lightheadedness,fogginess and anxiety decreased? Also what dose you were on and how long for before you noticed a difference in symptoms?

Happy to hear the negative stories too. What were the side effects and did they wear off? How much weight did you gain etc.

I am interested in trailing this med. but after a terrible time with Topomax which made me really anxious and lose heaps of weight 9(just couldn’t eat) I wan tto explore this med.

Thanks

My experience was not good at all.gave Me massive anxiety an improvement

No improvement I mean.but for many others it’d been their wonder drug. Good luck with ur trial

Hi I been on it 6 weeks. 2 of which at 1 mg. It stopped my daily headache almost immediately although still having migraines. My balance still really bad and still spinning. Hoping to get to 1.5 soon and stay there a while and test it. Don’t feel anxious on it and not put on any weight but yet to SEO any improvement. Angela

yeah i am on it

i was very tired when i first started taking them but that only lasted a couple of weeks

i have been on them for about 2 months. I feel slightly better. i am on 1.5 mg. I don’t know what the max dose is

I’m afraid mine is a negative story… I was on Pitzotifen for 8 months and was truly relieved to come off it. It made me feel awful and I put on nearly two stone (28lbs) in weight. Lost it all very quickly though after stopping. It did nothing for my dizziness at all, even though I had great hopes that it would. That said, I know a lot of folk have had good success with it, so please don’t be put off.

Brenda

Mine’s a total success story (the first time round) - followed by a partial success (70% or so) the 2nd time around.
The first time around, when I first started taking it, it completely knocked me out tiredness-wise, for quite some time, if I remember (several weeks). Also had incredibly dry-mouth. But the 24/7 dizziness completely disappeared after 3 weeks or so at 1mg.

2nd time around, I still couldn’t completely shift the 24/7 dizziness, only subdue it, despite going as high as 3mg for months and months…
Tony.

EDIT: Forgot to mention that I gained no weight whatsoever (but I guess I also managed to keep visiting the gym, which is luckily close to where I work so I was able to go at lunchtimes, etc!).

Hi I’ve been on Pizotifen for probably half a year now, maybe just over. I found that it hasn’t really done much. I thought at the beginning that it was helping, but then I kept having relapses still at 1mg. Increased to 1.5mg, each increase wacked me out and I was exhausted for several weeks and dizzy still. Had some days of relief but this drug caused normal headaches ontop of/inbetween the dizziness, which was weird. I honestly don’t know if it’s doing anything for me at all. I’ve gained about 3stone but I think the last 14lb is from the new drug I’ve started taking Gabapentin. Both are renowned to cause weight gain. I need to use dual-drug therapy to get any relief (is the doctors current theory for my MAV recovery), so just going with it. :mrgreen: Hope this is helpful to you

I’ve had a really positive experience from pizotifen. I took 1mg and it took a few weeks (can’t remember exactly, maybe 3 or 4) to have an effect. I took 0.5mg for a few weeks before that, but that wasn’t a high enough dose to help. It helped with all my symptoms. I’ve had no severe vertigo attacks since taking it. it even settled my feelings of constant slight motion, and vastly improved my tolerance for motion sickness. I would take it all the time except that it really messed with my appetite, and I was putting on weight fast. I gained over 10% of my weight in about eight weeks, which I hated as I have been lucky enough to have always been slim, and I also work in the nutrition field so really need to set a decent example! My weight gain slowed after then, but was still constantly edging upwards, despite me trying very hard to be careful about eating and I was also well enough to be running three times a week by then. I didn’t actually feel hungry more than usual, it was more that I lost the sensation of feeling full and found it almost impossible to stop eating once I started. I know that sounds a bit pathetic, like I had no will power, but it honestly was much more difficult that it sounds!

On the other hand my daughter takes piz for migraines and has gained no weight at all, so clearly it’s not a side effect for everyone!

However, despite the weight gain, if I ever had a major MAV attack again I would take piz again, as it really gave me my life back.

I’m on 3mg (max dose in UK is 4.5). It took me from being like a zombie all the time, to being able to mostly function as a human being (outside of work which is a specific trigger) and looking around groups of people. So as long as I can choose my environment, I’m fine. Before it didn’t matter where I was, I felt dire.

I know this is an old topic, but the meds made a lot of difference to me, so I thought it worth adding to it, for anyone looking for info